Top answers from doctors based on your search:
Disclaimer

can tardive dyskinesia be reversed

A 50-year-old member asked:
Dr. Janice Wiesman
31 years experience Neurology
A movement disorder: Tardive dyskinesia is a disorder of abormal, uncontrolled movements that is caused by using certain medications, typically neuroleptic (anti-psychotic ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 87-year-old female asked:
Dr. Edward Smith
53 years experience Neurosurgery
Acronyms again: I am acronymically challenged. What does eft mean?
A 42-year-old member asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience Pain Management
Tardive dyskinesia: Patients are more likely to develop tardive dyskinesia when using psychotropic medications. SSRIs, stimulant medications and illegal drugs. Discontinu ... Read More
A 51-year-old member asked:
Dr. Janice Wiesman
31 years experience Neurology
A movement disorder: Tardive dyskinesia is a disorder of abormal, uncontrolled movements that is caused by using certain medications, typically neuroleptic (anti-psychotic ... Read More
4
4 thanks
A 39-year-old member asked:
Dr. Beth Friedland
41 years experience Ophthalmology
History & Physical: The main diagnostic tests are careful observation by your doctor. Other tests such as thyroid, ceruoplasmin, MRI are to rule out other disorders.
6
6 thanks
A 48-year-old member asked:
Dr. Felix Brizuela
31 years experience Neurology
"phenothiazines": Tardive means drug induced. Caused mainly by older major tranquilizers, also called typical anti-psychotics such as Haldol but also can happen with a ... Read More
6
6 thanks
A 47-year-old member asked:
Dr. Axel Martinez-Irizarry
16 years experience Family Medicine
Sometimes.: It is caused by the continued use of certain medications. The longer you take them the higher the chance of it being irreversible. Some people impro ... Read More
A 56-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
TD: Repetitive involuntary purposeless movements such as grimacing, lip smacking, tongue protrusion. Is result of long-term use of antipsychotic drugs, &a ... Read More
A 47-year-old member asked:
Dr. Reza Karimi
15 years experience Neurosurgery
Possibly: Tardive dyskinesia can resolve over time if the causative medication is discontinued, but may also be permanent even after stopping the medication.
2
2 thanks
A 46-year-old member asked:
Dr. Humberto Quintana
43 years experience Psychiatry
TD : The name tardive dyskinesia (TD) is used to describe the involuntary sudden jerky or slow twisting movements of the face and/or body caused mainly by ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month